Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 187, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2012, 4:36 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 11, 2012, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:36 PM CDT | TSTM WND DMG | 10 Nw Dover, TN | A TREE WAS DOWNED IN THE LAND BETWEEN THE LAKES REGION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS54 KOHX 112136
SVROHX
TNC125-161-112215-
/O.NEW.KOHX.SV.W.0187.120611T2136Z-120611T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
436 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
EXTREME NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 432 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM LINTON TO DOVER...AND WERE MOVING SOUTHEAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3667 8786 3664 8784 3664 8761 3662 8759
3643 8770 3633 8782 3633 8789 3636 8801
3645 8807 3664 8800 3667 8795
TIME...MOT...LOC 2136Z 296DEG 12KT 3676 8779 3658 8786
3640 8803
$$
FORECASTER:
BW1 follow-up statement
808
WWUS54 KOHX 112156
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT MON JUN 11 2012
TNC125-161-112215-
/O.CON.KOHX.SV.W.0187.000000T0000Z-120611T2215Z/
STEWART TN-MONTGOMERY TN-
456 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY AND EASTERN STEWART COUNTIES UNTIL 515 PM CDT...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF FORT CAMPBELL
NORTH TO 8 MILES EAST OF DOVER TO TENNESSEE RIDGE...MOVING SOUTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN STEWART AND NORTHWESTERN MONTGOMERY
COUNTIES.
LAT...LON 3661 8758 3643 8770 3633 8782 3634 8791
3654 8783 3658 8785 3664 8784 3664 8761
TIME...MOT...LOC 2156Z 302DEG 25KT 3669 8759 3649 8769
3628 8781
$$
BWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:43 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 11, 3:43 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 343 PM CDT MON JUN 11 2012 .DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...SHWR/TSTM IMPACTS TONIGHT...TEMPS. AS FOR TONIGHT...WILL CONTINUE TO BE MONITORING THRU PRESS TIME TO MAKE FINAL FINAL DECISIONS CURRENT TRENDS IN SHWRS/TSTMS ACROSS THE MID STATE AND INFLUENCES OF APPROACHING MCS TO OUR NW...AND WILL PROBABLY BREAK OUT A LATE AFTERNOON GROUPING TO ADDRESS THESE TIMING DECISIONS...BUT BELIEVE THAT LOCATIONS WITHIN SVR TSTM WATCH NUMBER 373 ACROSS WRN MIDDLE TN WILL EXPERIENCE DEFINITE SHWRS/TSTMS...WITH THIS AREA SHIFTING TO LOCATIONS GENERALLY W OF I-24 THRU THE EVENING HRS...AS SRN PORTIONS OF MCS MOVES INTO THE MID STATE. SHORT RANGE MODEL RUNS...INCLUDING THE LATEST HIGH RESOLUTION RAPID REFRESH CONTINUE TO SUPPORT THIS REASONING AS WITH GREATEST INSTABILITY...MOISTURE... AND LIFT POTENTIAL EXPECTED ACROSS THIS REGION. SFC FRONT SHOULD MOVE INTO NW PORTIONS OF THE MID STATE NEAR THE LAND BETWEEN THE LAKES REGION BY LATE TONIGHT...AND AREAS AHEAD OF IT WILL CONTINUE TO BE UNSTABLE ENOUGH AND HAVE ENOUGH AVAILABLE MOISTURE POTENTIAL... WITH WEAK DISTURBANCES IN A NWLY ORIENTATED FLOW ALOFT...TO SUPPORT LIKELY SHWRS/TSTMS THRU MOST OF THE NIGHT FOR THE AREA. WILL GO WITH LOWS CLOSE TO CONSENSUS GUIDANCE VALUES AROUND 70... MID 60S PLATEAU. EXPECT FRONT TO PUSH S OF THE MID STATE SOMETIME DURING THE AFTERNOON HOURS ON TUE...AND THEN THE MID STATE WILL BE DRY UNDER SFC RIDGING INFLUENCES THRU THU NIGHT. A MORE TYPICAL SUMMERTIME PATTERN WILL BE IN PLACE THRU THE FIRST PART OF NEXT WEEK WITH A SLIGHT CHANCE OF SHWRS/TSTMS DURING THE AFTERNOON...CHANCE PLATEAU...WITH A SLIGHT CHANCE OF SHWRS/TSTMS THRU THE EARLY EVENING HRS. AFTERNOON HIGHS DURING THIS PERIOD WILL REMAIN CLOSE TO IF NOT A FEW DEGREES ABOVE SEASONABLE NORMS IN THE MID TO UPPER 80S...LOWER 80S PLATEAU. OVERNIGHT LOWS WILL ALSO BE CLOSE TO SEASONABLE NORMS WITH LOWS MAINLY IN THE MID TO UPPER 60S...LOWER 60S TO AROUND 60 PLATEAU. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 86 62 84 / 70 40 10 05 CLARKSVILLE 70 85 59 84 / 80 20 10 05 CROSSVILLE 65 83 61 81 / 70 60 10 05 COLUMBIA 70 87 63 85 / 80 40 10 05 LAWRENCEBURG 70 88 63 86 / 80 60 10 05 WAVERLY 70 86 60 84 / 80 40 10 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1230 PM CDT MON JUN 11 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-121000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1230 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY WEST OF INTERSTATE 65 THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. OTHER LOCATIONS ACROSS THE MID STATE COULD EXPERIENCE STRONG THUNDERSTORMS...WITH MAIN CONCERNS BEING GUSTY WINDS AND SMALL HAIL AS A COLD FRONT MOVES ACROSS THE MID STATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING ACROSS SOUTHERN PORTIONS OF MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU...AS A COLD FRONT MOVES THROUGH THE AREA. SOME STRONG THUNDERSTORMS CAN BE EXPECTED WITH THE MAIN CONCERNS BEING GUSTY WINDS AND SMALL HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 41 min |
| Jun 11, 4:28 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry, Wayne | 47 min |
| Jun 11, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 40 min |
| Jun 11, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 30 min |
| Jun 11, 5:33 PM CDT | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury | 42 min |
| Jun 11, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 38 min |
| Jun 11, 6:07 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 38 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 33 min |
| Jun 11, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Jun 11, 6:44 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale, Wilson | 46 min |
| Jun 11, 6:50 PM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.